Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching meds for Lipoatrophy
Aug 15, 2005

Hi, I am currently taking Combivir and Sustiva and I am undetectable. My T cells are around 600 and my total cholesterol is 259. I have noticed the veins in my legs showing more than normal in the last six months of treatment and am worried the condition will get worse with time. My weight is around 170 lbs and I am 5'11". I do work out and eat well. I was wondering if I could switch to a different regimen that would stop the slight fat loss. I have been in a study for two years but have relocated to Seattle and have a top physician in the city. I have my first appoinment the end of the month. I know there are a lot of choices out there, but I was wanting to know your oppinion on this matter. Thank you so much for your time regarding my issue with the meds.

Response from Dr. Conway

You are right to want to address this issue up front. Alhtough of the nucleosides stavudine is the one most associated with lipoatrophy, AZT may also play a role. With your CD4 count being essentially normal and your viral load undetectable, you can switch Combivir to Truvada for instance (functionally changing AZT to tenofovir)and almost surely keep suppressed. This will also allow you to take pills once a day, and maybe move on to the one pill once a day triple combination pill (Truvada/Sustiva) that will be available soon.



Previous
Please.... I need an honest suggestion
Next
What % Body Fat Best Preempts Lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement